Alert archive / Alabama / Flash Flood Watches in 2011
Flash Flood Watch 6, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Mar 8, 2011, 3:55 AM CST for 39 counties in Alabama. It took effect at Mar 8, 2011, 4:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 3:55 AM CST (09:55 UTC)
- In effect from
- Mar 8, 2011, 4:00 PM CST
- Expired
- Mar 9, 2011, 1:14 PM CST
- In force
- 21 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WGUS64 KBMX 080955 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 AM CST TUE MAR 8 2011 ...EXCESSIVE RAINFALL EXPECTED LATE TONIGHT THROUGH WEDNESDAY EVENING... .A HEAVY RAINFALL EVENT WILL DEVELOP LATE TONIGHT ACROSS CENTRAL ALABAMA. AVERAGE STORM TOTAL RAINFALL AMOUNTS OVER THE FLASH FLOOD WATCH AREAS WILL BE ROUGHLY 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SOME LOW LYING AREAS WILL LIKELY FLOOD. ALZ011>015-017>050-082300- /O.NEW.KBMX.FF.A.0006.110309T0600Z-110310T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 355 AM CST TUE MAR 8 2011 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF CENTRAL ALABAMA. * FROM MIDNIGHT CST TONIGHT THROUGH WEDNESDAY EVENING. * STRONG SOUTHERLY FLOW WILL BRING IN GULF MOISTURE AHEAD OF A COLD FRONT TONIGHT INTO WEDNESDAY. EXTENDED PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH LOW LYING AREAS LIKELY TO FLOOD. AVERAGE RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED THROUGHOUT THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. STAY AWARE OF POSSIBLE UPGRADES TO FLASH FLOOD WARNINGS LATE TONIGHT THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 08/MNK
4 follow-up statements
365 WGUS64 KBMX 082103 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 303 PM CST TUE MAR 8 2011 ...EXCESSIVE RAINFALL EXPECTED THROUGH WEDNESDAY... .A HEAVY RAINFALL EVENT WILL CONTINUE TO DEVELOP ACROSS CENTRAL ALABAMA. AVERAGE STORM TOTAL RAINFALL AMOUNTS OVER THE FLASH FLOOD WATCH AREAS WILL BE ROUGHLY 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SOME LOW LYING AREAS WILL LIKELY FLOOD. THE HIGHEST TOTALS ARE LIKELY ACROSS THE SOUTHWEST. ALZ011>015-017>050-090600- /O.EXT.KBMX.FF.A.0006.110308T2200Z-110310T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 303 PM CST TUE MAR 8 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * ALL OF CENTRAL ALABAMA. * THROUGH WEDNESDAY EVENING. * STRONG SOUTHERLY FLOW WILL BRING IN GULF MOISTURE AHEAD OF A COLD FRONT TONIGHT THROUGH WEDNESDAY. EXTENDED PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH LOW LYING AREAS LIKELY TO FLOOD. AVERAGE RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED THROUGHOUT THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST AMOUNTS WILL BE ACROSS THE SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA. STAY AWARE OF POSSIBLE UPGRADES TO FLASH FLOOD WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
919 WGUS64 KBMX 090250 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 850 PM CST TUE MAR 8 2011 ...EXCESSIVE RAINFALL EXPECTED THROUGH WEDNESDAY... .A HEAVY RAINFALL EVENT WILL CONTINUE TO DEVELOP ACROSS CENTRAL ALABAMA. AVERAGE STORM TOTAL RAINFALL AMOUNTS OVER THE FLASH FLOOD WATCH AREAS WILL BE ROUGHLY 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HIGHEST TOTALS ARE LIKELY ACROSS THE SOUTHWEST. ALZ011>015-017>050-091200- /O.CON.KBMX.FF.A.0006.000000T0000Z-110310T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 850 PM CST TUE MAR 8 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...BIBB...BLOUNT...CHILTON...COOSA...DALLAS... ELMORE...JEFFERSON...LOWNDES...MONTGOMERY...PERRY...SHELBY... ST. CLAIR...TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA... CALHOUN...CHAMBERS...CLAY...CLEBURNE...LEE...MACON... RANDOLPH...RUSSELL AND TALLAPOOSA. IN NORTHEAST ALABAMA... CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND WINSTON. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. IN WEST CENTRAL ALABAMA...FAYETTE...GREENE...HALE...LAMAR... MARENGO...PICKENS...SUMTER AND TUSCALOOSA. * THROUGH WEDNESDAY EVENING * STRONG SOUTHERLY FLOW WILL BRING IN GULF MOISTURE AHEAD OF A COLD FRONT TONIGHT THROUGH WEDNESDAY. EXTENDED PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE. AVERAGE RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED THROUGHOUT THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST AMOUNTS WILL BE ACROSS THE SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA. STAY AWARE OF POSSIBLE UPGRADES TO FLASH FLOOD WARNINGS. * MANY AREA STREAMS AND CREEKS REMAIN NEAR BANKFULL DUE TO THE RAINFALL OVER THE PAST WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL QUICKLY AGGRAVATE THESE CONDITIONS AND FLOODING IS POSSIBLE. BE PREPARED FOR FAST RISES IN STREAMS AND TAKE QUICK ACTION IF WARNINGS ARE ISSUED. NEVER DRIVE INTO WATERS OF UNKNOWN DEPTH...TURN AROUND AND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
006 WGUS64 KBMX 091150 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 AM CST WED MAR 9 2011 ...EXCESSIVE RAINFALL EXPECTED THROUGH THIS EVENING... .HEAVY RAINFALL WILL CONTINUE TO DEVELOP AND MOVE ACROSS CENTRAL ALABAMA. AVERAGE STORM TOTAL RAINFALL AMOUNTS OVER THE FLASH FLOOD WATCH AREAS WILL BE ROUGHLY 2 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HIGHEST TOTALS ARE LIKELY ACROSS THE WEST. ALZ011>015-017>050-092300- /O.CON.KBMX.FF.A.0006.000000T0000Z-110310T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 550 AM CST WED MAR 9 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * ALL COUNTIES IN CENTRAL ALABAMA. * THROUGH THIS EVENING. * STRONG SOUTHERLY FLOW HAS BROUGHT IN GULF MOISTURE AHEAD OF A COLD FRONT FOR TODAY. EXTENDED PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE. AVERAGE RAINFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED THROUGHOUT THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST AMOUNTS WILL BE ACROSS THE WESTERN PORTIONS OF CENTRAL ALABAMA. STAY AWARE OF POSSIBLE UPGRADES TO FLASH FLOOD WARNINGS. * MANY AREA STREAMS AND CREEKS REMAIN NEAR BANKFUL DUE TO THE RAINFALL OVER THE PAST WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL QUICKLY AGGRAVATE THESE CONDITIONS AND FLOODING IS POSSIBLE. BE PREPARED FOR FAST RISES IN STREAMS AND TAKE QUICK ACTION IF WARNINGS ARE ISSUED. NEVER DRIVE INTO WATERS OF UNKNOWN DEPTH...TURN AROUND AND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 08/MNK
032 WGUS64 KBMX 091914 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CST WED MAR 9 2011 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... ALZ011>015-017>050-092015- /O.CAN.KBMX.FF.A.0006.000000T0000Z-110310T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 114 PM CST WED MAR 9 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR ALL OF CENTRAL ALABAMA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Mar 7, 11:40 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 7, 11:40 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 PM CST MON MAR 7 2011 .UPDATE...FOR 06Z AVIATION. && .DISCUSSION... THE LATEST WATER VAPOR IMAGERY COMPARES FAVORABLY WITH THE LATEST RUNS OF THE GFS/NAM/RUC. THERE IS A DEVELOPING STORM SYSTEM NEAR THE GREAT BASIN...WITH ONE SHORT WAVE TROUGH OVER NEW MEXICO WHILE ANOTHER SHORT WAVE TROUGH WAS DIVING IN FROM THE PACIFIC NORTHWEST. IT STILL REMAINS PLAUSIBLE THAT A FEW SHOWERS WILL ENTER WESTERN SECTIONS TUESDAY AFTERNOON AND TUESDAY EVENING. THE BULK OF THE HEAVY RAIN AND THUNDERSTORMS WILL ENTER WESTERN SECTIONS LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING AND MOVE ACROSS THE REMAINDER OF CENTRAL ALABAMA THROUGH WEDNESDAY EVENING. SEVERE THUNDERSTORM CHANCES REMAIN POSSIBLE. THE CHANCES STILL HINGE ON THE LOW LEVEL MOISTURE AVAILABLE AND HOW THE INITIALLY DRIER SURFACE AIR AND RAIN FALLING INTO IT AFFECTS THE EVOLUTION OF INSTABILITY. THERE WILL BE PLENTY OF SHEAR NEAR THE ADVANCING WARM FRONT BUT WHERE WILL THIS WARM FRONT END UP. DEEP MOISTURE AND LIFT VALUES LOOK GOOD FOR GENERATING LOCALLY HEAVY RAIN. MORE IN DEPTH DETAILS WILL BE AVAILABLE AFTER THE ENTIRE MODEL SUITE RUNS TONIGHT. FOR TONIGHT...CONSIDERABLE MID AND HIGH CLOUDINESS WAS STREAMING OVER CENTRAL ALABAMA FROM THE WEST AND NORTHWEST. THE LATEST SATELLITE FOG IMAGERY DEPICTED THE RETURN FLOW SETTING UP OVER TEXAS AND LOUISIANA. SOME CLOUDS AROUND 5KFT WILL APPROACH FROM THE SOUTHWEST AND MAY CROSS INTO ALABAMA AROUND DAYBREAK. THESE CLOUDS WILL HAVE VARYING EFFECTS ON THE TEMPERATURES OVERNIGHT. ADDITIONALLY...WINDS JUST ABOVE THE SURFACE REALLY START INCREASING AFTER MIDNIGHT. THEREFORE...OVERALL TREND WILL ONLY DECREASE TEMPS LESS THAN 5 DEGREES AFTER MIDNIGHT BUT THERE WILL BE LOCAL VARIATIONS. MADE ADJUSTMENTS BASED ON CURRENT OBSERVATIONS WITH ONLY A SLIGHT INCREASE NOTED IN SPOTS. UPDATE ON THE WAY. && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS EXPECTED THE NEXT 6 HOURS. LOOKING FOR SOUTHERLY FLOW AND ISENTROPIC LIFT TO REALLY PICK UP A FEW HOURS BEFORE DAWN AND LOWER TO MID LEVEL CLOUDINESS IS EXPECTED TO WORK BACK INTO THE AREA DURING THE DAY TOMORROW. STILL HAVE SOME MID LEVEL DRY AIR IN PLACE THAT WILL HAVE TO BE OVERCOME SO CONFIDENCE NOT VERY HIGH ON THE TIMING OF POSSIBLE MVFR CEILINGS THROUGHOUT THE DAY. CURRENT SATELLITE IMAGERY SHOWS CLOUD COVER ADVECTING INLAND FROM THE GULF AT A DECENT PACE OVER LOUISIANA AND MISSISSIPPI. SURFACE OBS AT THESE SITES ARE WELL WITHIN MVFR RANGE. TRENDS WILL HAVE TO BE MONITORED THROUGHOUT THE NIGHT AS THE MODELS MAY NOT HAVE A GOOD HANDLE ON THIS ADVECTION PROCESS. WINDS WILL BE LIGHT EASTERLY TONIGHT AND BECOME 8 TO 12 KTS TOMORROW WITH SOME POTENTIAL FOR HIGHER GUSTS LATER IN THE MORNING. INCLUDED THE MENTION OF -SHRA IN THE NORTH AROUND AND AFTER 00Z. THIS IS MAINLY ALONG A WARM FRONTAL FEATURE THAT WILL PUSH THROUGH THE STATE AND THE TIMING OF THE RAIN IS STILL SOMEWHAT IN QUESTION. HEAVY RAIN BEYOND THE CURRENT TAF PERIOD ON WEDNESDAY. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .HYDROLOGY... AT THIS TIME IT APPEARS THAT STORM TOTAL RAINFALL OF UP TO 2 TO 3 INCHES COULD OCCUR BY LATE WEDNESDAY...WITH LOCALLY GREATER AMOUNTS POSSIBLE. SOILS HAVE MOISTENED FOLLOWING THE PAST WEEKENDS RAINFALL AND CENTRAL ALABAMA STREAMS AND RIVERS ARE RUNNING AT OR ABOVE NORMAL LEVELS. ADDITIONAL RAINFALL TUESDAY NIGHT AND WEDNESDAY COULD RESULT IN RISES ALONG RIVERS AND STREAMS AGAIN...AND AT THIS TIME SOME MINOR RIVER FLOODING COULD DEVELOP...ESPECIALLY ON PARTS OF THE TOMBIGBEE AND LOWER WARRIOR RIVERS. IN ADDITION TO RIVER FLOODING...FLASH FLOODING COULD BECOME A CONCERN. WITH GROUND MOISTURE VALUES FAIRLY HIGH AND HEAVY RAINFALL EXPECTED...EXCESSIVE RUNOFF COULD RESULT IN SOME LOCALIZED FLASH FLOODING ON WEDNESDAY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 75/88/16
Hazardous weather outlook, Mar 7, 7:02 PM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 702 PM CST MON MAR 7 2011 ALZ011>015-017>050-090047- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 702 PM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING SEVERAL THREATS TO CENTRAL ALABAMA BY WEDNESDAY. MODERATE TO LOCALLY HEAVY RAINFALL IS EXPECTED TO DEVELOP ACROSS CENTRAL ALABAMA LATE TUESDAY NIGHT AND CONTINUE INTO THE DAY ON WEDNESDAY. STORM TOTAL RAINFALL OF TWO TO THREE INCHES...WITH LOCALLY HIGHER AMOUNTS...COULD PRODUCE AREAS OF FLASH FLOODING AND MINOR RIVER FLOODING. THERE IS A MEDIUM LEVEL OF CONFIDENCE OF THIS FLOODING THREAT. SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES...ARE ALSO POSSIBLE ACROSS CENTRAL ALABAMA ON WEDNESDAY. THERE ARE STILL SOME UNCERTAINTIES REGARDING THE EVOLUTION OF THIS SYSTEM...LEADING TO LOWER CONFIDENCE HERE. FINALLY...BREEZY CONDITIONS ARE EXPECTED BOTH AHEAD OF AND BEHIND THE COLD FRONT WEDNESDAY INTO THURSDAY. A FEW WIND GUSTS MAY REACH 30 MPH DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED ON WEDNESDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:13 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 5 days |
| Mar 8, 8:20 AM CST | River Flood Warning | BMX | Sumter | 4 days |
| Mar 8, 10:00 AM CST | Special Weather Statement | BMX | Greene, Sumter | 30 min |
| Mar 8, 12:45 PM CST | Special Weather Statement | BMX | Lamar | 45 min |
| Mar 8, 1:09 PM CST | Special Weather Statement | BMX | Pickens | 51 min |
| Mar 8, 1:49 PM CST | Flash Flood Warning | BMX | Lamar | 5 hr |
| Mar 8, 2:02 PM CST | Areal Flood Advisory | BMX | Fayette, Marion, Pickens | 3 hr |
| Mar 8, 2:35 PM CST | Special Weather Statement | BMX | Greene | 25 min |
| Mar 8, 3:03 PM CST | Special Weather Statement | BMX | Greene | 27 min |
| Mar 8, 3:08 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 22 hr |
Nearby
Flash Flood Watches in Alabama, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.